Alert archive / Montana / Snow Advisories in 2005
Snow Advisory 23, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 4, 2005, 8:54 PM MST for 7 counties in Montana; Idaho County, Idaho. It took effect at Dec 5, 2005, 4:24 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2005, 8:54 PM MST (03:54 UTC)
- In effect from
- Dec 5, 2005, 4:24 AM MST
- Expired
- Dec 5, 2005, 5:43 PM MST
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 14 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 4, 8:35 PM MST, 19 minutes earlier.
Area forecast discussion, Dec 4, 8:35 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
835 PM MST SUN DEC 4 2005
.UPDATE...STRONG NORTHWEST JET STREAM OVER CANADA TO ENTER
NORTHWEST MT LATE TONIGHT INTO MONDAY. AS WINDS ALOFT INCREASE
OVER NORTHWEST MT FROM 5000 FEET ON UP...GOOD UP-GLIDE AND OROGRAPHIC
LIFTING WILL OCCUR BY EARLY MONDAY MORNING THROUGH LATE AFTERNOON.
BY MONDAY EVENING...A CANADIAN COLD FRONT WILL MOVE OVER THE
CONTINENTAL DIVIDE PROVIDING A FOCUS OF SNOW TO BECOME SHOWERY...
BANDED AND BLOWING AND DRIFTING AS WINDS SHIFT TO NORTH AND EAST
GUSTING UP TO 25 MPH TO LOCALLY 30 MPH. THE NAM MODEL IS BULLISH
WITH THIS SYSTEM INDICATING VERY GOOD OROGRPHIC SNOWS OVER THE
MOUNTAINS ALONG AND NEAR THE DIVIDE THROUGH MONDAY...AND EVEN OVER
THE SOUTHERN CLEARWATER AND BITTERROOT MOUNTAINS MONDAY NIGHT INTO
EARLY TUESDAY AS THE FRONT MOVES SOUTH. THE GFS HAS BEEN VERY
CONSERVATIVE WITH SNOW AMOUNTS AND WOULD NOT WARRANT ANY HIGH
LIGHT. SINCE THE NAM HAS A BETTER HANDLE ON CURRENT SNOW COVERAGE
OVER THE AREA THIS EVENING AND DYNAMICS OF THIS PATTERN TYPICALLY
GIVE US SOME HAZARDOUS WEATHER...DECIDED TO COMPROMISE AND ISSUE A
SNOW ADVISORY FOR PORTIONS OF NORTHWEST MONTANA MONDAY AND MONDAY
EVENING.
&&
.AVIATION...EXPECT MOUNTAINS AND PASSES TO BE OCCASIONALLY
OBSCURED IN LIGHT SNOW SHOWERS THIS EVENING...MAINLY NORTH OF
MISSOULA. ADDITIONALLY...OCCASIONAL LIGHT SNOW WILL LIMIT
VISIBILITY AND LOWER CEILINGS AT TIMES IN NORTHWEST MT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS.
&&
.PREV DISCUSSION...
SHORT TERM..DECREASED POPS IN THE NORTH LATE MONDAY NIGHT INTO TUESDAY...BUT
KEPT THEM HIGH IN THE SOUTH THINKING THE THE BOUNDARY WILL STALL
OVER THE SOUTHERN THIRD OF THE AREA...PRETTY MUCH ALONG THE
MONTANA IDAHO BORDER SOUTH OF I-90. GIVEN WARM OVERRUNNING...HAVE
GONE WITH LIKELY POPS SOUTH OF THE FRONT THROUGH TUESDAY NIGHT.
WITH A GOOD DEAL OF UNCERTAINTY REGARDING SNOW
ACCUMULATIONS...HAVE CHOSEN TO PLAY IT CONSERVATIVELY AND HAVE
KEPT AMOUNTS BELOW ADVISORY CRITERIA.
LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL
CONTINUE TO DOMINANT OVER THE REGION FROM TUESDAY NIGHT THROUGH
FRIDAY. AS A LOW PRESSURE SYSTEM DIGS OFF THE PACIFIC COAST TO
SOUTHERN CALIFORNIA. THIS HIGH PRESSURE WILL ALLOW FOR THE COLD
AIR TO BE TRAPPED IN THE VALLEYS...WHILE THE MOUNTAIN TOPS WARM
SLIGHTLY. AS INVERSIONS BEGIN TO BUILD OVER THE AREA...THERE IS
THE POTENTIAL FOR SOME PATCHY FOG TO DEVELOP. THEN LATE FRIDAY A
WEAK WEATHER DISTURBANCE IS EXPECTED TO SWING THROUGH NORTHWEST
MONTANA. THIS SYSTEM WILL BRING SOME SNOW SHOWERS TO THAT REGION.
AFTER THE PASSAGE OF THAT DISTURBANCE THE FLOW WILL REMAIN
NORTHWESTERLY...WITH MOISTURE STREAMING IN. THE BEST CHANCE FOR
PRECIPITATION WILL REMAIN IN NORTHWEST MONTANA. THIS PATTERN WILL
LAST THROUGH THE WEEKEND.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY 5 AM TO 8 PM MONDAY FOR THE WEST GLACIER REGION
SNOW ADVISORY 8 AM TO 11 PM MONDAY FOR THE FLATHEAD/MISSION
VALLEYS AND POTOMAC/SEELEY LAKE REGION
ID...NONE. &&
SHORT TERM...FELSCH
LONG TERM...HENRY/SMITH
AVIATION...FELSCHHazardous weather outlook, Dec 4, 1:19 PM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 119 PM MST SUN DEC 4 2005 IDZ009-010-MTZ001>007-043-051030- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- INCLUDING THE CITIES OF...SHOUP...SALMON...LEADORE...LIBBY... EUREKA...SWAN LAKE...KALISPELL...POLSON...ST. IGNATIUS...NOXON... THOMPSON FALLS...SUPERIOR...HAMILTON...DARBY...SULA...ANACONDA... DEER LODGE...DRUMMOND...PHILIPSBURG 119 PM MST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG ARCTIC COLD FRONTAL SYSTEM WILL BEGIN TO IMPACT THE AREA LATE MONDAY. SNOW IS EXPECTED AHEAD OF THE FRONT. THEREFORE WINTER WEATHER HIGHLIGHTS ARE POSSIBLE DURING THIS PERIOD. SUBZERO TEMPERATURES ARE EXPECTED IN MOST LOCATIONS BY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:09 AM MST | Heavy Snow Warning | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 2 more | 12 hr |
Nearby
Snow Advisories in Montana, 2005Snow Advisories in Idaho, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.